Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Pueblo, CO

July 19, 2016El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 19, 2016, 6:31 PM MDT for El Paso County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 6:31 PM MDT (00:31 UTC)
Expired
Jul 19, 2016, 7:15 PM MDT
In force
44 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2869 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS85 KPUB 200031
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
631 PM MDT TUE JUL 19 2016
 
COZ084-085-200115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
631 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 715 PM MDT...

AT 628 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PEYTON...OR 20 MILES NORTHEAST OF COLORADO SPRINGS...MOVING
NORTH AT 25 MPH. OTHER STRONG STORMS WERE NOTED OVER NORTHWEST
COLORADO SPRINGS.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

IN ADDITION...CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THESE
STORMS. A PERSON WAS STRUCK BY LIGHTNING AROUND 6 PM AT THE EL PASO
COUNTY FAIR IN CALHAN. WHEN THUNDER ROARS...GO INDOORS. 

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...CALHAN...RAMAH...PEYTON...BLACK FOREST...
FALCON AND CIMARRON HILLS.

LAT...LON 3886 10442 3887 10484 3913 10473 3913 10415
TIME...MOT...LOC 0028Z 200DEG 23KT 3898 10450 

$$

HODANISH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:22 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 19, 3:22 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
322 PM MDT TUE JUL 19 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 311 PM MDT Tue Jul 19 2016

Tonight the upper level ridge wl be centered over nern OK and should
move little on Wed.  This wl leave the forecast area of the west
side of the upper ridge and wl allow the stream of mstr from the
south to continue ovr wrn CO.  Scattered showers/tstms can be
expected to continue over and nr the higher terrain thru the evening
hours, with probably some isold activity along the I-25 corridor,
and little chance for pcpn ovr the far sern plains.  Wed should be
much like today, with showers/tstms likely developing ovr some of
the hyr trrn by late morning, and then increasing in coverage and
spreading to the nearby lower elevations thru the afternoon.  High
temps on Wed should generally be around normal in the high valleys,
with readings in the 90's to lower 100's acrs the sern plains.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 311 PM MDT Tue Jul 19 2016

...Cooler by the Weekend...

No big changes to the long term forecast. Monsoonal pattern will
hold through Thursday, bringing daily chances of storms to the
mountains each afternoon, with ISOLD activity spreading eastward
to the Plains by late afternoon through the evenings. Storms
should be on the weak side given lack of vertical shear, but
there could be some locally heavy rainfall. Afternoon high
Temps will remain close to 100 degrees for the Plains as the
dome of very warm air remains to our east.

By Friday, the upper high will begin to slide EWD into NM, and
eventually elongate and weaken across the Desert SW. A series of
short waves will be moving through the Rockies at the same time.
First front associated with these waves will move in late Fri or
early Sat, followed by a second frontal system late in the weekend
or early next week. This will push temps back to near average or
even possibly below average as we head into the latter part of
July. The fronts along with continued moisture advection from the
south will tend to keep good chances of precip over our area
through the weekend and into next week. A little early to say, but
there also could be some potential for strong to severe storms
during this period. Nothing too unusual for mid Summer in the
Rockies. Rose

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 311 PM MDT Tue Jul 19 2016

There could be thunderstorms in the vcnty of the terminal
forecast sites this evening, and then again Wed afternoon, with
KCOS and KALS having the best chances of this occurring. Gusty
outflow winds and locally heavy rain wl be possible. Otherwise,
VFR conditions are expected at the forecast sites.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...28
Hazardous weather outlook, Jul 19, 11:00 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT TUE JUL 19 2016

COZ058>089-093>099-201700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED WILL BE FOUND OVER AND NEAR THE HIGHER TERRAIN THIS
AFTERNOON AND EVENING, WITH POSSIBLY ISOLATED STORMS ACROSS THE
LOWER ELEVATIONS. THE PRIMARY STORM THREATS WILL INCLUDE
LIGHTNING AND WIND GUSTS UP TO 50 MPH. HOWEVER, SOME OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE
OF NICKELS AND LOCALLY HEAVY RAINFALL. IF A STORM IMPACTS A FLOOD
PRONE LOCATION SUCH AS A BURN SCAR OR URBAN AREA, OR IF A STORM
SITS OVER ANY SPOT FOR TOO LONG, FLASH FLOODING COULD OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE
LOCALLY HEAVY RAINFALL, WIND GUSTS UP TO 50 MPH AND LIGHTNING.
HOWEVER SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS, PARTICULARLY OVER AND NEAR THE MOUNTAINS.

A COLD FRONT WILL BRING AN INCREASED POTENTIAL FOR THUNDERSTORMS
TO THE PLAINS FOR SATURDAY AND SUNDAY. ONE OR TWO STORMS COULD
BECOME STRONG TO SEVERE WITH HAIL TO AROUND 1 INCH IN DIAMETER AND
WIND GUSTS UP TO 60 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN
COLORADO.

28/28

In the hours before

Special weather statement, Jul 19, 12:49 PM MDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1249 PM MDT TUE JUL 19 2016

COZ065-066-069-191915-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
1249 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 115
PM MDT...

AT 1248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF SAGUACHE...OR 46 MILES SOUTHEAST OF GUNNISON...MOVING
NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL SAGUACHE
COUNTY.

LAT...LON 3790 10633 3800 10653 3823 10643 3812 10618
TIME...MOT...LOC 1848Z 209DEG 8KT 3802 10639

28
Special weather statement, Jul 19, 1:56 PM MDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
156 PM MDT TUE JUL 19 2016

COZ065-066-069-192030-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
156 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 230
PM MDT...

AT 156 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF SAGUACHE...OR 43 MILES NORTHWEST OF
ALAMOSA...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAGUACHE.

LAT...LON 3796 10639 3812 10629 3811 10611 3788 10623
TIME...MOT...LOC 1956Z 295DEG 14KT 3801 10626

28
Local storm report, Jul 19, 5:10 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     1 SE BUENA VISTA        38.82N 106.12W
07/19/2016  M59 MPH          CHAFFEE            CO   AWOS

            AWOS STATION BUENA VISTA AIRPORT /AEJ/.

&&

RMG
Special weather statement, Jul 19, 5:49 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT TUE JUL 19 2016

COZ084-085-200030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
549 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 630 PM MDT...

AT 549 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWESTERN COLORADO SPRINGS...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...CIMARRON HILLS...PEYTON...BLACK FOREST...
FALCON AND PETERSON AFB.

LAT...LON 3900 10438 3879 10474 3883 10485 3913 10479
      3913 10456
TIME...MOT...LOC 2349Z 199DEG 24KT 3887 10477

KAM
Special weather statement, Jul 19, 6:31 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
631 PM MDT TUE JUL 19 2016

COZ084-085-200115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
631 PM MDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 715 PM MDT...

AT 628 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PEYTON...OR 20 MILES NORTHEAST OF COLORADO SPRINGS...MOVING
NORTH AT 25 MPH. OTHER STRONG STORMS WERE NOTED OVER NORTHWEST
COLORADO SPRINGS.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

IN ADDITION...CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THESE
STORMS. A PERSON WAS STRUCK BY LIGHTNING AROUND 6 PM AT THE EL PASO
COUNTY FAIR IN CALHAN. WHEN THUNDER ROARS...GO INDOORS.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...CALHAN...RAMAH...PEYTON...BLACK FOREST...
FALCON AND CIMARRON HILLS.

LAT...LON 3886 10442 3887 10484 3913 10473 3913 10415
TIME...MOT...LOC 0028Z 200DEG 23KT 3898 10450

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:42 PM MDTSpecial Weather StatementPUBEl Paso48 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.